Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 133, NWS Corpus Christi, TX

August 31, 2007Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 31, 2007, 4:39 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2007, 4:39 PM CDT (21:39 UTC)
Expired
Aug 31, 2007, 6:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 312142
FFWCRP
TXC355-312345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 PM CDT FRI AUG 31 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NUECES COUNTY IN SOUTH TEXAS

* UNTIL 645 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH TORRENTIAL RAINFALL OCCURRING FROM ROBSTOWN     
  TO DRISCOLL TO PETRONILLA. DOPPLER RADAR ESTIMATED ALMOST 2 INCHES 
  OF RAINFALL HAS FALLEN BETWEEN ROBSTOWN AND PETRONILLA. AN         
  ADDITIONAL 1 TO 3 INCHES MAY OCCUR ACROSS THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...PETRONILLA AND DRISCOLL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL 
ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2778 9770 2778 9748 2757 9746 2756 9782

$$

JTR
1 follow-up statement
000 
WGUS74 KCRP 312257
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT FRI AUG 31 2007

TXC355-312306-
NUECES-
INCLUDING THE CITY OF CORPUS CHRISTI
556 PM CDT FRI AUG 31 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NUECES
COUNTY...

THE THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED SOUTH INTO KLEBERG 
COUNTY. LIGHT RAINFALL AMOUNTS OF LESS THAN 1/10 OF AN INCH MAY 
STILL OCCUR ACROSS SOUTHWEST NUECES COUNTY...BUT NO ADDITIONAL 
FLOODING IS EXPECTED.

LAT...LON 2778 9770 2778 9748 2757 9746 2756 9782
TIME...MOT...LOC 2256Z 180DEG 0KT 2767 9761

$$

JTR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:41 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 31, 2:41 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
241 PM CDT FRI AUG 31 2007

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...SCATTERED TO NUMEROUS
SHOWERS/T-STORMS GOT OFF TO A LATER START TODAY AND SHOULD PERSIST
A BIT LONGER THAN PREVIOUS DAYS. EXPECT BOUNDARY INTERACTIONS TO
KEEP CONVECTION GOING FOR AWHILE INTO THE EVENING HOURS BEFORE
DISSIPATING WITH THE LOSS OF HEATING. THE UPPER TROUGH MOVING INTO
THE TEXAS HILL COUNTRY IS EXPECTED TO DEEPEN INTO A CLOSED
CIRCULATION OVER THE EDWARDS PLATEAU BY SATURDAY AFTERNOON.
GFS/NAM KEEP SOUTH TEXAS IN A WEAKLY DIVERGENT FLOW ALOFT
SATURDAY/SATURDAY NIGHT. EXPECT LAND BREEZE WILL PUSH FOCUS FOR
CONVECTIVE DEVELOPMENT OVER THE GULF WATERS AGAIN OVERNIGHT/EARLY
SATURDAY MORNING WITH STORMS AGAIN FIRING OVER THE COASTAL BEND AS
GFS/NAM KEEP PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.2 INCHES
THROUGH THE PERIOD. SURFACE TROUGH WILL BE LINGERING NEAR THE
COAST OVERNIGHT SATURDAY NIGHT PROVIDING A FOCUS FOR CONVECTIVE
DEVELOPMENT OVER THE GULF WATERS AGAIN.

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON WILL LINGER INTO THE EVENING HOURS PROVIDING MVFR CIGS
AND IFR VSBYS IN HEAVY SHOWERS. EXPECT MOST OF THE SHOWERS AND
T-STORMS WILL DIMINISH OVER SOUTH TEXAS BETWEEN 02Z-04Z WITH THE
POSSIBILITY OF SHOWERS FORMING AGAIN NEAR THE COAST TOWARD
DAYBREAK. PATCHY FOG WILL FORM OVER THE INLAND COASTAL PLAINS
PROVIDING MVFR VSBYS AROUND DAYBREAK. OTHERWISE...VFR CONDS
ARE EXPECTED THROUGH SATURDAY MORNING. SCATTERED THUNDERSTORMS
WILL AGAIN DEVELOP OVER SOUTH TEXAS BY 16-18Z SATURDAY WITH
MVFR CIGS/IFR VSBYS POSSIBLE THROUGH THE AFTERNOON.

&&

.MARINE...WEAK ONSHORE WINDS NEAR THE COAST THIS EVENING WILL
BECOME OFFSHORE OVERNIGHT AS LAND BREEZE DEVELOPS. REPEAT
SCENARIO FOR STORMS TO DEVELOP NEAR THIS BOUNDARY LATE TONIGHT
INTO SATURDAY MORNING AND LATE SATURDAY NIGHT.

&&

.LONG-TERM (SUNDAY THROUGH FRIDAY)...ONLY MINOR CHANGES TO LONG-TERM
FORECAST. SUNDAY AND MONDAY LOOK TO BE THE WETTEST DAYS AS AN UPPER
LEVEL TROF CONTINUES TO MEANDER ACROSS THE REGION AND COMBINE WITH
COPIOUS AMOUNTS OF MOISTURE. THE GFS PROGS A FAIRLY STRONG VORT MAX
ON SUNDAY...HOWEVER UPPER DIFFLUENCE AND OMEGA VALUES LOOK MORE
SUPPORTIVE OF HIGHER POPS ON MONDAY...WHILE IN THE LOWER LVLS TO SFC
THERE IS PROGD TO BE AN INVERTED TROF ALONG THE COAST ON SUNDAY THAT
SHIFTS NWD ON MONDAY. THIS LOW LEVEL CONVERGENCE ZONE WILL BE THE
MAIN FOCUS FOR CONVECTION ON SUN AND GIVEN SOME UNCERTAINTY OF
LOCATION ON MON...HAVE GONE WITH SIMILAR POP CONFIGURATIONS FOR BOTH
DAYS. THE PRECIP IS GENERALLY DIURNALLY DRIVEN AND WILL KEEP LOWER
POPS FOR 00Z TO 12Z TIME FRAME. A RIDGE IS PROGD TO SLOWLY BLD W
ACROSS THE GULF AND INTO TX THE REMAINDER OF THE WEEK WITH DRYING IN
THE MID LEVELS. THUS...TUE THROUGH FRI WILL SEE A GRADUAL DECREASE
IN POPS WITH A GRADUAL INCREASE IN TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  91  72  87  74  /  30  60  40  70  20
VICTORIA          72  91  71  89  73  /  40  60  40  60  30
LAREDO            76  93  75  90  75  /  50  60  50  60  40
ALICE             73  92  71  88  73  /  40  60  40  70  30
ROCKPORT          75  88  74  87  76  /  30  60  50  60  20
COTULLA           72  92  71  90  71  /  50  60  40  60  40
KINGSVILLE        72  92  71  87  74  /  40  60  40  70  20
NAVY CORPUS       76  88  76  87  77  /  30  60  40  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Aug 31, 5:16 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT FRI AUG 31 2007

TXZ229>234-239>247-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...GRADUALLY DISSIPATING LATE THIS AFTERNOON AND DURING THE
EVENING WITH THE LOSS OF DAYTIME HEATING. NO SEVERE WEATHER IS
ANTICIPATED...HOWEVER ISOLATED LOCALLY HEAVY RAINFALL WITH SOME OF
THE SLOWER MOVING STORMS COULD PRODUCE FLOODING...ESPECIALLY OVER
LOW LYING OR FLOOD PRONE AREAS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE
AFTERNOON HOURS THROUGH MONDAY. DAILY RAINFALL AMOUNTS WILL
AVERAGE BETWEEN 1/2 TO 1 INCH...WITH LOCALIZED AMOUNTS OF 2 TO 3
INCHES POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TUESDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
516 AM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
ALTHOUGH NOT AS NUMEROUS AS YESTERDAY DUE TO A DIFFERENT WIND
FIELD...ISOLATED BRIEF TROPICAL FUNNELS AND WATERSPOUTS ARE
POSSIBLE MAINLY THIS MORNING THROUGH EARLY AFTERNOON AS A TROPICAL
AIRMASS COMBINES WITH A RELATIVELY LIGHT WIND FIELD. SCATTERED TO
NUMEROUS THUNDERSTORMS MAINLY FROM MID MORNING THROUGH MID
AFTERNOON WILL PRODUCE WIND GUSTS TO AROUND 30 KNOTS AND HIGHER
SEAS. THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE BY THE EVENING
AS THE SEA BREEZE PUSHES INLAND. OTHERWISE NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED MAINLY MORNING AND AFTERNOON THUNDERSTORMS WILL PRODUCE
GUSTY WINDS AND ROUGH SEAS. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TM

In the hours before

Special weather statement, Aug 31, 3:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CDT FRI AUG 31 2007

TXZ231-232-312130-
BEE-LIVE OAK-
326 PM CDT FRI AUG 31 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NELL...OR 12 MILES EAST OF CAMPBELLTON...
MOVING SOUTH AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM IN
ADDITION TO OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. VERY
HEAVY RAINFALL OF AROUND 1 INCH WILL OCCUR AS WELL.

JTR
Special weather statement, Aug 31, 4:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT FRI AUG 31 2007

TXZ242>245-312215-
ARANSAS-KLEBERG-NUECES-SAN PATRICIO-
413 PM CDT FRI AUG 31 2007

...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...KLEBERG...NUECES AND
SAN PATRICIO COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREGORY TO THE
CORPUS CHRISTI INTERNATIONAL AIRPORT TO ROBSTOWN. AN OUTFLOW
BOUNDARY ASSOCIATED WITH THESE THUNDERSTORMS HAS PUSHED SOUTHEAST
OUT AHEAD OF THE THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND
40 MPH ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT
ARANSAS AND RURAL SOUTHERN NUECES AND NORTHER KLEBERG COUNTIES...AS
THE BOUNDARY CONTINUES SOUTHEAST.

JTR
Special weather statement, Aug 31, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT FRI AUG 31 2007

TXZ242>244-312215-
KLEBERG-NUECES-SAN PATRICIO-
431 PM CDT FRI AUG 31 2007

...STRONG THUNDERSTORMS CONTINUED TO AFFECT KLEBERG...NUECES AND
SAN PATRICIO COUNTIES...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 7 MILES
SOUTHWEST OF CORPUS CHRISTI TO 7 MILES NORTHWEST OF BISHOP.  AN
OUTFLOW BOUNDARY HAS PUSHED SOUTHEAST OUT AHEAD OF THE
THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND 30 TO 40 MPH
ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT ARANSAS AND
RURAL SOUTHERN NUECES AND NORTHERN KLEBERG COUNTIES...AS THE
BOUNDARY CONTINUES SOUTHEAST.

IN ADDITION...FREQUENT CLOUD TO CLOUD LIGHTNING STRIKES WERE
OCCURRING IN AND AROUND PETRONILLA.

JTR
Special weather statement, Aug 31, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT FRI AUG 31 2007

TXZ242>244-312215-
KLEBERG-NUECES-SAN PATRICIO-
431 PM CDT FRI AUG 31 2007

...STRONG THUNDERSTORMS CONTINUED TO AFFECT KLEBERG...NUECES AND
SAN PATRICIO COUNTIES...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 7 MILES
SOUTHWEST OF CORPUS CHRISTI TO 7 MILES NORTHWEST OF BISHOP.  AN
OUTFLOW BOUNDARY HAS PUSHED SOUTHEAST OUT AHEAD OF THE
THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND 30 TO 40 MPH
ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT ARANSAS AND
RURAL SOUTHERN NUECES AND NORTHERN KLEBERG COUNTIES...AS THE
BOUNDARY CONTINUES SOUTHEAST.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WERE
OCCURRING IN AND AROUND PETRONILLA.

JTR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:03 PM CDTSpecial Marine WarningCRP57 min
Aug 31, 4:59 PM CDTSpecial Marine WarningCRP91 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.